Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 174, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 6, 2007, 5:25 PM MDT for Sherman County, Wallace County, Kansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2007, 5:25 PM MDT (23:25 UTC)
- Expired
- Aug 6, 2007, 6:15 PM MDT
- In force
- 50 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
Counties Sherman County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 26 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1880 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:00 PM MDT, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 6, 2:00 PM MDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 200 PM MDT MON AUG 6 2007 .DISCUSSION...FORECAST CONCERNS ARE ON PRECIPITATION CHANCES OVER THE NEXT FEW DAYS. .SHORT TERM (TONIGHT-THURSDAY NIGHT)... TONIGHT-TUESDAY...ANOTHER UPPER LEVEL DISTURBANCE EMBEDDED WITHIN MID TO UPPER LEVEL MOISTURE WILL MOVE ACROSS THE AREA TONIGHT FROM CENTRAL COLORADO. THIS WILL PROVIDE ANOTHER CHANCE AT SHOWERS AND THUNDERSTORMS WITH THE BEST CHANCE INCREASING TOWARD THE KANSAS/NEBRASKA BORDER. THIS FEATURE WILL BE EXITING THE AREA TUESDAY MORNING. BY TUESDAY AFTERNOON ANOTHER SURGE OF MOISTURE WILL MOVE INTO THE SOUTHWEST PART OF THE FORECAST AREA WHERE LOW CHANCE POPS WILL BE INSERTED...DECREASING TO SLIGHT CHANCE POPS ACROSS THE EAST AND NORTHEAST. AFTERNOON TEMPERATURES WILL BE NOTICEABLY COOLER...PARTLY DUE TO THE INCREASED CLOUDINESS BUT ALSO COOLER 850 TEMPERATURES. WILL STAY CLOSE TO CURRENT FORECAST HIGHS OF AROUND 90 EXCEPT MID 90S ACROSS THE EAST AND SOUTH. TUESDAY NIGHT-WEDNESDAY NIGHT...TUESDAYS FEATURE WILL MOVE ACROSS THE AREA WITH NGM/NAM FAVORING THE SOUTHEAST HALF WHILE THE GFS FAVORS THE NORTHWEST HALF. KEPT THE PREVIOUS FORECAST OUTLINE OF HIGHEST POPS ACROSS THE NORTHWEST WHICH FOR THE PAST SEVERAL DAYS HAS WORKED OUT BETTER. GIVEN LITTLE CHANGE IN THE UPPER FLOW THIS SEEMS REASONABLE. ON WEDNESDAY THE AREA IS IN A LULL WITH REGARD TO AVAILABLE MOISTURE AND LIFT. WILL KEEP A SLIGHT CHANCE OF STORMS GOING FOR THE AFTERNOON ALTHOUGH RIGHT NOW ITS NOT REAL PROMISING. HAVE REMOVED THE SLIGHT CHANCE POPS FOR WEDNESDAY NIGHT AS WELL GIVEN THE REASONING FOR LACK OF STORMS EXPECTED WEDNESDAY. AFTERNOON TEMPERATURES WILL WARM ANOTHER SEVERAL DEGREES FROM MONDAYS READINGS PER MOS AND 850 TEMPS. WILL GO FOR MID 90S WEST TO AROUND 100 OVER IN THE HILL CITY AREA. THURSDAY-THURSDAY NIGHT...WILL KEEP IT DRY GIVEN A LACK OF DETAILS AND RESOLUTION TO WEATHER FEATURES AND MOISTURE THAT MAY OR MAY NOT PRODUCE CONVECTION. AFTERNOON TEMPERATURES WILL BE SIMILAR TO THOSE ON WEDNESDAY AS 850 TEMPS FROM THE GFS/NAM SHOW LITTLE CHANGE. .LONG TERM (FRIDAY-MONDAY)... UPPER LEVEL PATTERN FEATURES A BUILDING UPPER LEVEL HIGH PRESSURE CENTER OVER THE CENTRAL AND SOUTHERN PLAINS WITH THE MAIN STORM TRACK UP ALONG THE NORTHERN PLAINS/CANADIAN BORDER. 850 TEMPERATURES FROM THE GFS FAVOR HIGHS EACH DAY IN THE UPPER 90S/LOW 100S...NOT FAR OFF FROM THE MEX/ENSEMBLE MOS GUIDANCE. AS FAR AS PRECIPITATION CHANCES...WILL KEEP THIS PORTION OF THE FORECAST DRY. WITH 700MB TEMPERATURES PUSHING THE MID TO UPPER TEENS CONVECTION WOULD BE HARD BUT NO IMPOSSIBLE TO COME BY. 700-500 MOISTURE IS AVAILABLE FROM TIME TO TIME AROUND THE PERIPHERY OF THE UPPER RIDGE WITH BEST CHANCE OF ANY PRECIP ACROSS FAR EASTERN COLORADO AND ADJACENT LOCATIONS IN WESTERN KANSAS/SOUTHWEST NEBRASKA. HOWEVER...WHERE THE MID LEVEL MOISTURE IS MORE PLENTIFUL RESIDES THE WARMER/HOTTER MID LEVEL TEMPERATURES. && .AVIATION... THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG A SURFACE BOUNDARY IN ASSOCIATION WITH A MOIST UNSTABLE AIRMASS. IN ADDITION AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION TONIGHT RESULTING IN SCATTERED THUNDERSTORMS. VFR CONDITIONS WILL EXIST EXCEPT IN THOSE AREAS WHERE THUNDERSTORMS OCCUR. MVFR CONDITIONS CAN BE EXPECTED WITH MOST OF THE THUNDERSTORMS. HOWEVER A FEW STORMS ESPECIALLY NEAR THE KMCK TERMINAL MAY RESULT IN IFR CONDITIONS ALONG WITH WIND GUSTS TO 40 KT AT LEAST THROUGH 06Z. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && DDT/DDT/LAMMERS
Hazardous weather outlook, Aug 6, 10:54 AM MDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1054 AM MDT MON AUG 6 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1054 AM MDT MON AUG 6 2007 /1154 AM CDT MON AUG 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT WITH AN UNSTABLE AIRMASS IN PLACE AND THE APPROACH OF AN UPPER LEVEL DISTURBANCE WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE REGION WITH STORMS BECOMING MORE NUMEROUS OVERNIGHT MAINLY ALONG AND NORTH OF INTERSTATE 70. EVEN THOUGH STORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE...IT CANNOT BE RULED OUT FOR ONE OR TWO STORMS TO BRIEFLY BECOME SEVERE MAINLY NORTH OF HIGHWAY 36 NEAR THE KANSAS AND NEBRASKA BORDER WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH MUCH OF THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. LAMMERS
In the hours before
Local storm report, Aug 6, 3:47 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
347 PM MDT MON AUG 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL STRATTON 39.30N 102.60W
08/06/2007 M1.00 INCH KIT CARSON CO TRAINED SPOTTER
&&
DTHEDELocal storm report, Aug 6, 5:23 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
523 PM MDT MON AUG 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 11 NNE GOODLAND 39.50N 101.63W
08/06/2007 M0.75 INCH SHERMAN KS NWS EMPLOYEE
&&
JDKThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 11:21 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 54 min |
| Aug 6, 3:51 PM MDT | Severe Thunderstorm Warning | GLD | Wallace | 39 min |
| Aug 6, 2:43 AM MDT | Severe Thunderstorm Warning | GLD | Yuma | 62 min |
| Aug 6, 3:45 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 45 min |
| Aug 6, 4:29 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 16 min |
| Aug 6, 4:40 AM MDT | Severe Thunderstorm Warning | GLD | Dundy | 43 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.